MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN KNEE; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN KNEE; SURGICAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Codes Inadequate User Interface (2958); Delayed Program or Algorithm Execution (4034)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The navigation unit was returned to orthalign for evaluation.The investigation has been completed by an orthalign engineer.The behavior was reproducable and the complaint is confirmed.During the investigation it was discovered that there is a software "bug" that allows the user to skip calibration when the user repeatedly presses and holds on the touch screen at the correct moment in the procedure.The skipping of calibration is readily detectable to the user.For harm to occur, the user must perform the unintended action of skipping calibration and use the device with improper calibration.The absolute accuracy of the navigation unit accelerometers does not directly correlate to the system accuracy,and device inaccuracy is a known risk defined in orthalign's risk documentation.Orthalign will continue to monitor this issue and the software will be updated to correct the "bug".
 
Event or Problem Description
Customer reported that the navigation unit would not calibrate.Upon receipt of the unit and investigation of the complaint, it was found that the log shows that bt calibration was skipped.

Brand Name
LANTERN KNEE
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key20034289
Report Number3007521480-2024-00012
Device Sequence Number17785390
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number406000-02
Device Catalogue Number406000-02
Device Lot Number2308124LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown